Texas, 2005Flash Flood in Texas, July 29, 2005
July 29, 2005 · NWS FWD · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 29, 4:57 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 29, 4:57 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT FRI JUL 29 2005
.AVIATION...
VFR CONDS TO PREVAIL OVR N TX TRACON NEXT 24 HRS. MAY NEED TO HOLD
VCSH/VCTS KACT VCNTY TIL 01-02Z PER RADAR AND ACTIVITY UPSTREAM OF
THE SITE...AS THIS PTN OF N TX IS UNDER INFLUENCE OF DEEPER MSTR
PER LAPS SOUNDINGS AND WATER VAPOR IMAGERY. OTRW...E/NELY FLO 5-8
KTS WILL BECOME NEAR CALM AFTER 02Z...BEFORE E/NE FLO RETURNS BY
18Z SAT.
05/
&&
.PREV DISCUSSION... /ISSUED 343 PM CDT FRI JUL 29 2005/
DISCUSSION...
HIGH PRESSURE TO BUILD OVER THE ROCKIES INTO THE CENTRAL
PLAINS...LEAVING NORTH TEXAS WARM AND DRY THROUGH MOST OF THIS
FORECAST PERIOD. CURRENT PRECIP IN THE SOUTHWEST WILL END LATE
THIS EVENING AS IT CONTINUES TO DRIFT SOUTHEAST OUT OF THE CWA.
AFTER TONIGHT WE WILL HAVE LITTLE CHANCE FOR PRECIP UNTIL LATER IN
THE WEEK WHEN A WEAK SHEAR ZONE IS PROGGED TO MOVE INTO THE
REGION. MOISTURE WILL HAVE SUFFICIENT TIME TO BUILD AS WINDS WILL
GRADUALLY TURN TO THE SOUTH. IN ADDITION...A FRONT WILL APPROACH
AND MAKE IT INTO OKLAHOMA BUT AT THIS TIME IT IS QUESTIONABLE
ABOUT IT MAKING FAR ENOUGH SOUTH TO REALLY AFFECT NORTH TEXAS.
TEMPERATURES WILL GRADUALLY WARM TO NEAR OR SLIGHTLY ABOVE NORMALS
BUT SHOULD NOT BE TOO EXCESSIVE...EVEN FOR THIS TIME OF YEAR.
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
/42
Hazardous weather outlook, Jul 29, 2:10 PM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CDT FRI JUL 29 2005
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
310 PM CDT FRI JUL 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THIS EVENING ALONG
AND SOUTH OF A BRECKENRIDGE...TO HILLSBORO...TO PALESTINE LINE.
LIGHTING WILL BE THE MAIN WEATHER HAZARD.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EAST OF A BONHAM...TO
CORSICANA...TO KILLEEN LINE ON THURSDAY. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
13
In the hours before
Special weather statement, Jul 29, 5:25 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT FRI JUL 29 2005
TXZ156-300000-
LAMPASAS-
630 PM CDT FRI JUL 29 2005
...SIGNIFICANT WEATHER UPDATE...
AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL JUST WEST OF
LAMPASAS...MOVING NORTH-NORTHEAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE KEMPNER AND LAMPASAS.
FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED...VERY HEAVY RAINFALL
TO 2 INCHES...AND UP TO MARBLE-SIZED HAIL CAN BE EXPECTED FROM THIS
CLUSTER OF STORMS. STORMS SHOULD DIMINISH IN COVERAGE AND INTENSITY
BEFORE SUNSET OVER THIS AREA.
THE VERY HEAVY RAINFALL MAY RESULT IN WIDESPREAD STREET FLOODING IN
THE CITY OF LAMPASAS AND ADJOINING AREAS. USE CAUTION THE WHEN
TRAVELING HIGHWAY 281 AND OTHER ROADWAYS ACROSS SOUTHERN LAMPASAS
COUNTY.
05/
Flash Flood, Lampasas
- When
- July 29, 6:29 PM CST to 8:30 PM CST
- Where
- Lampasas County, Lampasas
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.067, -98.183
Several roads flooded and closed off in and around Lampasas. Cars were stranded in the flood waters.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Nevada, July 29, 200530 injured · 1 event
- Hail in South Dakota, July 29, 2005$1.4 million · 2.5 in hail · 1 event
- Wildfire in Colorado, July 29 to 31, 2005$300,000 · 1 event
- Flash Flooding and Flood in Georgia, July 29, 2005$56,000 · 3 events
- Lightning Strike in Florida, July 29, 2005$50,000 · 1 event
- Hail and Damaging Wind in Texas, July 29, 2005$26,000 · 1 in hail · 2 events
- Dust Storm and Damaging Wind in Arizona, July 29, 2005$25,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in California, July 29, 2005$15,000 · 52 kt wind · 11 events
- Damaging Winds in Georgia, July 29, 200560 kt wind · 4 events
- Damaging Winds in Utah, July 29, 200569 kt wind · 3 events
- Damaging Wind in Alabama, July 29, 2005$11,000 · 52 kt wind · 1 event
- Damaging Winds in South Carolina, July 29, 200555 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466191.